Hail, McCracken
- When
- June 9, 5:50 PM CST
- Where
- McCracken County, Reidland
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.020, -88.530
An isolated severe thunderstorm developed in the vicinity of a weak stationary front that was over the Lower Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An isolated severe thunderstorm developed in the vicinity of a weak stationary front that was over the Lower Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 9, 2:23 PM CST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 323 PM CDT THU JUN 9 2011 .SHORT TERM... /TONIGHT THROUGH SUNDAY NIGHT/ THE SLOW SOUTHEAST CRAWL OF THE WESTERLIES IN PROGRESS AT THIS TIME...SO THE TRANSITION FROM DIURNAL TO NON-DIURNAL CONVECTION WILL COME INTO PLAY...AS MINOR SHORTWAVE IMPULSES MOVE ACROSS THE WFO PAH FORECAST AREA. AS A PRIMARY IMPULSE MOVES ACROSS THE UPPER MIDWEST LATE FRIDAY INTO SATURDAY...A MODERATE INCREASE IN PRECIPITATION CHANCES WILL OCCUR FROM NORTH TO SOUTH. INSTABILITY/LIFT/THETA-E ADVECTION ARE MAXIMIZED ACROSS THE AREA AND LIFT IS FOCUSED FURTHER SOUTH INTO THE WFO PAH FORECAST AREA ASSOCIATED WITH LOW LEVEL FORCING ALONG THE APPROACHING FRONTAL BOUNDARY. THE SREF/ECMWF HAVE BEEN CONSISTENT WITH PUSHING DRIER AIR WITH THE RIDGE BEHIND THE SOUTHWARD MOVING FRONTAL BOUNDARY LATE SATURDAY NIGHT INTO SUNDAY ACROSS SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA. WITH THAT IN MIND...CONTINUED THE TREND OF ROTATING PRECIPITATION CHANCES SOUTHWEST INTO EARLY SUNDAY. ADJUSTED MAX TEMPERATURES DOWNWARD DUE TO INCREASED CLOUD COVER...MOISTURE AND RAIN CHANCES OVER THE WEEKEND...WITH A SLIGHTLY SMALLER DIURNAL RANGE OF TEMPERATURES. .LONG TERM... /MONDAY THROUGH NEXT FRIDAY/ MODELS ARE IN BETTER AGREEMENT THROUGH THE FIRST PART OF THE WORK WEEK AND A BIT FASTER WITH THE SYNOPTIC SCALE FEATURES. EARLY IN THE WORK WEEK MODELS ARE IN EXCELLENT AGREEMENT WITH BRINGING A WARM FRONT TO THE REGION AS AN UPPER LEVEL TROF SWINGS THROUGH. THIS HAS RESULTED IN INCREASED POPS TO CHC CATEGORY AND INTRODUCTION OF QPF. THIS WILL ALSO RESULT IN A WARMUP TUESDAY AND WED AS WE GET INTO THE WARM SECTOR. TUE AND WED THE UPPER LEVEL TROF HAS PASSED THROUGH BUT WAA WILL STILL RESULT IN A SLGT CHC WHILE WE RESIDE IN THE WARM SECTOR. WED THE MODELS BEGIN TO DIVERGE A BIT BUT AGREE WITH FRONT PASSING THROUGH WED NIGHT. THE MAIN DIFFERENCE IS THE TRACK OF THE SFC LOW AND AMPLITUDE OF THE UPPER LEVEL TROF. THE GFS IS FARTHER SOUTH WITH THE AFOREMENTIONED FEATURES. FOR THE LATER PART OF THE WEEK WOULD EXPECT SOME HIGH PRESSURE IN THE FRONTS WAKE ALTHOUGH THE GFS IS TRYING TO HANG THE FRONT OVER THE AREA. WILL LEAVE IT DRY FOR NOW UNTIL CONTINUITY BETWEEN MODELS IMPROVE. && .AVIATION... /PREVIOUSLY ISSUED AT 110 PM CDT THU JUN 9 2011/ ADDED A MENTION OF CONVECTION WITH MVFR/LOW VFR CEILINGS AND VISIBILITIES THIS AFTERNOON AND A MENTION OF MVFR VISIBILITIES AROUND DAYBREAK FRIDAY MORNING. OTHERWISE...VFR CONDITIONS SHOULD DOMINATE THE REGION FOR THE REMAINDER OF THE FORECAST PERIOD OUTSIDE OF THE AFTERNOON/EARLY EVENING CONVECTIVE ACTIVITY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && LONG TERM PUBLIC/FIRE WEATHER...KH AVIATION/SHORT TERM PUBLIC...SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1221 PM CDT THU JUN 9 2011 ILZ075-076-080>094-KYZ001>017-020>022-MOZ076-086-087-100-107>112- 114-101000- JEFFERSON-WAYNE IL-PERRY IL-FRANKLIN-HAMILTON-WHITE-JACKSON- WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER- PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-MCLEAN-MUHLENBERG-TODD- PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1221 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA TODAY. THE MAJORITY OF THE STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. A FEW OF THE STRONGER STORMS MAY PRODUCE HAIL UP TO THREE QUARTERS OF AN INCH WITH WIND GUSTS 40 TO 50 MPH. LOCALLY HEAVY RAIN WILL BE POSSIBLE...AS THE STORMS DEVELOP AND MOVE EAST 5 TO 10 MPH. THE GREATEST COVERAGE OF THUNDERSTORM ACTIVITY WILL LIKELY RUN ALONG THE INTERSTATE 64 AND 57 CORRIDORS IN SOUTHERN ILLINOIS...AND THE INTERSTATE 55 AREA IN SOUTHEAST MISSOURI AND SOUTHWEST KENTUCKY. MINOR TO MODERATE RIVER FLOODING CONTINUES ALONG THE MISSISSIPPI RIVER...GENERALLY NORTH OF CAIRO. PLEASE REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST WITH RESPECT TO AREA RIVER FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDICES WILL APPROACH 100 DEGREES ON FRIDAY OVER MUCH OF THE REGION...DUE MAINLY TO INCREASING HUMIDITY LEVELS. ACTUAL TEMPERATURES WILL BE IN THE MID 90S. THERE IS SOME POTENTIAL FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ON SATURDAY OVER MUCH OF THE QUAD STATE REGION. THESE STORM CHANCES WILL BE A LITTLE HIGHER UP ALONG THE OHIO RIVER BETWEEN EVANSVILLE AND OWENSBORO...DUE TO STRONGER WIND FIELDS ALOFT. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN RISKS WITH THE THUNDERSTORMS...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. SMALL CHANCES FOR THUNDERSTORMS WILL RETURN NEXT WEEK AS A WARM FRONT AND LOW PRESSURE DEVELOP OVER THE PLAINS. DUE TO WIDE COMPUTER MODEL INCONSISTENCIES...IT IS TOO EARLY TO DETERMINE THE RISK OF SEVERE STORMS AT THIS TIME. MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER...GENERALLY NORTH OF CAIRO. PLEASE REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST WITH RESPECT TO AREA RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT...BUT MAY BE NEEDED ON SATURDAY. ILZ077-078-INZ081-082-085>088-KYZ018-019-101000- EDWARDS-WABASH-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- HENDERSON-DAVIESS- 1221 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS MAY REACH SEVERE LIMITS ALONG THE INTERSTATE 64 CORRIDOR IN SOUTHWEST INDIANA...WITH DAMAGING WINDS UP TO 70 MPH POSSIBLE AND LARGE HAIL IN EXCESS OF AN INCH BEING THE PRIMARY HAZARDS. LOCALLY HEAVY RAIN MAY BE POSSIBLE AS THE STORMS MOVE EAST...SOUTHEAST BETWEEN 10 AND 15 MPH. AN AIR QUALITY ALERT REMAINS IN EFFECT UNTIL 7 PM CDT FOR THE EVANSVILLE METROPOLITAN AREA. PLEASE SEE THE LATEST AIR QUALITY ALERT ISSUED BY THE NATIONAL WEATHER SERVICE IN PADUCAH FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDICES WILL APPROACH 100 DEGREES ON FRIDAY OVER MUCH OF THE REGION...DUE MAINLY TO INCREASING HUMIDITY LEVELS. ACTUAL TEMPERATURES WILL BE IN THE MID 90S. THERE IS SOME POTENTIAL FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ON SATURDAY OVER MUCH OF THE QUAD STATE REGION. THESE STORM CHANCES WILL BE A LITTLE HIGHER UP ALONG THE OHIO RIVER BETWEEN EVANSVILLE AND OWENSBORO...DUE TO STRONGER WIND FIELDS ALOFT. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN RISKS WITH THE THUNDERSTORMS...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. SMALL CHANCES FOR THUNDERSTORMS WILL RETURN NEXT WEEK AS A WARM FRONT AND LOW PRESSURE DEVELOP OVER THE PLAINS. DUE TO WIDE COMPUTER MODEL INCONSISTENCIES...IT IS TOO EARLY TO DETERMINE THE RISK OF SEVERE STORMS AT THIS TIME. MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER...GENERALLY NORTH OF CAIRO. PLEASE REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST WITH RESPECT TO AREA RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR PART OF SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA THIS AFTERNOON AND EARLY EVENING...ESPECIALLY IF A WATCH IS ISSUED BY THE STORM PREDICTION CENTER. OTHERWISE...SPOTTER ACTIVATION MAY BE MOST LIKELY ON SATURDAY. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 123 PM CDT THU JUN 9 2011 ILZ092-093-KYZ003-004-MOZ111-112-091915- PULASKI IL-ALEXANDER IL-BALLARD KY-CARLISLE KY-SCOTT MO- MISSISSIPPI MO- 123 PM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ALEXANDER AND SOUTHWESTERN PULASKI COUNTIES IN SOUTHERN ILLINOIS...AND NORTHWESTERN CARLISLE AND WESTERN BALLARD COUNTIES IN WESTERN KENTUCKY...AND NORTHEASTERN MISSISSIPPI AND EASTERN SCOTT COUNTIES IN SOUTHEAST MISSOURI UNTIL 215 PM CDT... AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH DIME SIZE HAIL...AND VERY STRONG WINDS AROUND 50 MPH. THIS STORM WAS LOCATED NEAR CAIRO. THIS STORM WAS NEARLY STATIONARY. THIS STORM WAS PART OF A CLUSTER OF STRONG THUNDERSTORMS THAT WAS LOCATED BETWEEN BARDWELL KENTUCKY AND CAPE GIRARDEAU MISSOURI. ANY OF THESE STORMS COULD BE CAPABLE OF PRODUCING HAIL UP TO NICKEL SIZE...AND WIND GUSTS AROUND 50 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE OLMSTED...MOUNDS...MOUND CITY AND BARLOW. THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 153 PM CDT THU JUN 9 2011 KYZ009-091930- CALLOWAY KY- 153 PM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALLOWAY COUNTY IN WESTERN KENTUCKY UNTIL 230 PM CDT... AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH DIME SIZE HAIL...AND VERY STRONG WINDS AROUND 50 MPH. THIS STORM WAS LOCATED NEAR NEW CONCORD...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER THE KENTUCKY LAKE AREA...BETWEEN HAMLIN AND NEW CONCORD KENTUCKY. BOATERS ON THE LAKE SHOULD BE AWARE OF THE POTENTIAL FOR STRONG WINDS IN THIS STORM. THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT THU JUN 9 2011 KYZ001-MOZ111-112-114-092030- SCOTT MO-MISSISSIPPI MO-NEW MADRID MO-FULTON KY- 245 PM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FULTON COUNTY IN WESTERN KENTUCKY...AND EASTERN NEW MADRID...WESTERN MISSISSIPPI AND SOUTHERN SCOTT COUNTIES IN SOUTHEAST MISSOURI UNTIL 330 PM CDT... AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH NICKEL SIZE HAIL...AND VERY STRONG WINDS AROUND 50 MPH. THIS STORM WAS LOCATED NEAR HOWARDVILLE...MOVING NORTH AT 10 MPH. OTHER STRONG THUNDERSTORMS WERE CLUSTERED FROM SIKESTON MISSOURI SOUTH ACROSS NEW MADRID TO THE BOOTHEEL. ANY OF THESE STORMS COULD BECOME STRONG...WITH GUSTY WINDS AND SMALL HAIL. LOCATIONS THAT MAY BE IMPACTED INCLUDE LILBOURN...NEW MADRID...NORTH LILBOURN...CATRON...FARRENBURG...SIKESTON...MATTHEWS AND EAST PRAIRIE. THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
The Paducah radar (KPAH), 22 km away, was scanning. The volume nearest the first event began at 23:50 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
An amateur radio antenna tower was blown down. Tree limbs were blown down. Some shingles were blown off a house. All of the damage occurred within a mile of exit 16 on Interstate 24.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313593, 313592, 317478, 317482.